Alert archive / Michigan / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 7, NWS Gaylord, MI

June 23, 2010Benzie County, Leelanau County, Manistee County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 23, 2010, 10:03 PM EDT for Benzie County, Leelanau County, Manistee County, Michigan. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2010, 10:03 PM EDT (02:03 UTC)
Expired
Jun 23, 2010, 10:45 PM EDT
In force
42 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Benzie County, MI, Leelanau County, MI, Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 100 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
839 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WUUS53 KAPX 240203
SVRAPX
MIC019-089-101-240245-
/O.NEW.KAPX.SV.W.0007.100624T0203Z-100624T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1003 PM EDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
  SOUTHERN LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHWEST MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1045 PM EDT

* AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 19 MILES WEST OF GLEN HAVEN TO 39 MILES WEST OF ARCADIA...AND
  MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GLEN HAVEN AND GLEN ARBOR AROUND 1025 PM EDT.
  EMPIRE AROUND 1030 PM EDT.
  FRANKFORT...ELBERTA AROUND 1035 PM EDT.
  MAPLE CITY...CEDAR... BEULAH AROUND 1040 PM EDT.   
  BENZONIA...HONOR...ARCADIA AROUND 1045 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4454 8624 4470 8627 4475 8609 4489 8609
      4493 8605 4499 8610 4501 8617 4503 8616
      4504 8615 4503 8608 4499 8610 4492 8601
      4498 8593 4495 8584 4497 8580 4494 8560
      4478 8565 4478 8581 4467 8581 4436 8627
TIME...MOT...LOC 0202Z 286DEG 34KT 4494 8633 4452 8697
WIND...HAIL 60MPH <.50IN

$$



JZ
2 follow-up statements
936 
WWUS34 KAPX 240229
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EDT WED JUN 23 2010

MIC019-089-101-240245-
/O.CON.KAPX.SV.W.0007.000000T0000Z-100624T0245Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
1029 PM EDT WED JUN 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LEELANAU...NORTHWEST MANISTEE AND BENZIE COUNTIES UNTIL 1045 PM EDT...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHWEST OF EMPIRE TO FRANKFORT TO 23 MILES WEST OF
ARCADIA...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  FRANKFORT...EMPIRE...BEULAH...ELBERTA...PLATTE TOWNSHIP...
  BENZONIA...HONOR...ARCADIA...LAKE ANN...PIERPORT...BENDON AND
  BLAINE TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4454 8624 4470 8627 4475 8609 4489 8609
      4492 8607 4498 8610 4501 8617 4504 8615
      4503 8609 4500 8611 4488 8605 4478 8581
      4467 8581 4436 8627
TIME...MOT...LOC 0228Z 286DEG 34KT 4484 8614 4466 8629
          4448 8669
WIND...HAIL 60MPH <.50IN

$$
901 
WWUS34 KAPX 240248
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1048 PM EDT WED JUN 23 2010

MIC019-089-101-240300-
/O.EXP.KAPX.SV.W.0007.000000T0000Z-100624T0245Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
1048 PM EDT WED JUN 23 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEELANAU...
NORTHWEST MANISTEE AND BENZIE COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER WIND GUSTS TO 40 MPH ARE STILL OCCURRING WITH WITH 
THESE THUNDERSTORMS...ALONG WITH VERY HEAVY RAIN.

LAT...LON 4454 8624 4470 8627 4475 8609 4489 8609
      4492 8607 4498 8610 4501 8617 4504 8615
      4503 8609 4500 8611 4488 8605 4478 8581
      4467 8581 4436 8627
TIME...MOT...LOC 0229Z 286DEG 34KT 4484 8613 4466 8628
          4448 8668
WIND...HAIL <50MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:09 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 23, 9:09 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
909 PM EDT WED JUN 23 2010

.SYNOPSIS.../ISSUED AT 334 PM/

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN
MICHIGAN IN ADVANCE OF AN APPROACHING COLD FRONT. THE FRONTAL
BOUNDARY WILL PASS THROUGH LATER TONIGHT...TAKING THE PRECIPITATION
WITH IT...AND ALLOWING MUCH DRIER AIR TO FILTER INTO THE AREA FOR
THE REMAINDER OF THE WORK WEEK.

BERGER

&&

.SHORT TERM.../ISSUED AT 909 PM/...TONIGHT

LARGE STRONG/SVR TSTORM MOVING OFF OF DOOR CO WI. OUR AIRMASS...AS
ILLUSTRATED BY THE 00Z APX SOUNDING...IS CONSIDERABLY LESS UNSTABLE
THAN UPSTREAM. EVEN ADJUSTING FOR SOMEWHAT RICHER SURFACE PARCELS TO
THE SW...75/65 ONLY GIVES US A FEW HUNDRED J/KG OF VERY SKINNY
MLCAPE TO PLAY WITH (AND EVEN THAT WILL ONLY DECREASE WITH TIME).
THAT SAID...THE UPSTREAM STORM IS WELL-ORGANIZED...AND MAY BE IN
POSITION TO TAKE BETTER ADVANTAGE OF OUR MEAGER INSTABILITY THAN A
GARDEN-VARIETY CELL. THAT ALSO SAID...IT APPEARS THAT SOME WEAKENING
IS ALREADY OCCURRING.

REGARDLESS...IT SEEMS READILY APPARENT THAT PARTS OF NW LOWER MI
WILL GET WET...AND POPS HAVE BEEN INCREASED IN THE GD TRAVERSE BAY
REGION. EXPECT ONE (OR MORE) ADDITIONAL UPDATES THIS EVENING...AS WE
GET A BETTER LOOK AT HOW THE LAKE WILL TREAT UPSTREAM CONVECTION.
FOR NOW...SVR WX APPEARS DOUBTFUL BUT NOT IMPOSSIBLE.

JZ

&&

.LONG TERM.../ISSUED AT 334 PM/...THURSDAY AND BEYOND

WATER VAPOR IMAGERY EARLY THIS AFTERNOON REVEALS A PRETTY POTENT
WESTERLY FLOW STRETCHING FROM THE CENTRAL PACIFIC EAST THROUGH
CENTRAL NOAM...COURTESY OF HEIGHTS SLIGHTLY ABOVE NORMAL OVER THE
SUBTROPICS ALONG WITH MULTIPLE LOW CENTERS ALONG ABOUT 50N.  THE
UPPER LOW CENTERED OVER WESTERN HUDSON BAY EARLY THIS AFTERNOON WILL
STRENGTHEN WITH TIME IN RESPONSE TO DOWNSTREAM BLOCKING OVER
GREENLAND...WHICH WILL MAINTAIN WEST NORTHWEST FLOW ALOFT OVER OUR
AREA WITH THE PRIMARY POLAR FRONT NEAR OUR GENERAL VICINITY THROUGH
THE UPCOMING WEEKEND.  THERE ARE SIGNS...HOWEVER...THAT TOWARDS
EARLY NEXT WEEK THE AFOREMENTIONED BLOCKING TOWARDS GREENLAND WILL
STRENGTHEN AND CAUSE THE UPSTREAM FLOW TO SLOW...AND BUCKLE WITH
STRENGTHENING CENTRAL NOAM RIDGING ALONG WITH TROUGHING ALONG EACH
COAST.  NEARLY ALL DETERMINISTIC/ENSEMBLE GUIDANCE IS ON BOARD WITH
THIS IDEA WHICH WOULD BRING A DRYING/COOLING TREND TO THE AREA BY
EARLY NEXT WEEK.

PERIOD STARTS WITH DEPARTING MID LEVEL SHORTWAVE AND COOLER/DRIER
AIR FILTERING INTO THE REGION FROM THE NORTH AND WEST AS SURFACE
HIGH PRESSURE BUILDS RAPIDLY OVERHEAD DURING THE DAY.  AS WE HAVE
SEEN OVER THE PAST FEW EVENTS...EXPECT SOME STRATUS TO BE STUCK
UNDER THE DEVELOPING SUBSIDENCE INVERSION...AND THE EVOLUTION OF ANY
STRATUS WILL BE THE BIGGEST QUESTION IN THE THURSDAY FORECAST.  WILL
INCREASE CLOUD COVER SUBSTANTIALLY THROUGH THE MORNING...WITH
CLEARING BY AFTERNOON. THIS WILL HAVE AN IMPACT ON TEMPS...WITH
HIGHS OCCURRING LATE IN THE DAY WITH A SLOW INITIAL DIURNAL RISE.
T85S WILL SUPPORT MID/UPPER 70S...BUT GIVEN THE SLOWER RISE AND
LIMITED VERTICAL MIXING DUE TO SUBSIDENCE ALOFT...WILL LOWER HIGHS
TO THE LOWER 70S OVER EASTERN UPPER AND EXTREME NORTHERN
LOWER...INCREASING TO THE UPPER 70S FROM GRAYLING SOUTH AND EAST
WHERE THERE WILL BE THE MOST SUN THROUGH THE DAY.

CONTINUED CLEARING ALONG WITH MORE SIGNIFICANT LEVEL DRYING SPELLS
A COOL NIGHT THURSDAY NIGHT AND HAVE LITTLE REASON TO DEPART FROM
GOING LOWS WHICH ARE AT OR BELOW GUIDANCE.  THIS YIELDS LOWS IN THE
LOWER TO MIDDLE 40S.  WOULDN/T BE SURPRISED TO SEE ONE OR TWO
LOCATIONS DROP JUST BELOW 40 IF WE REMAIN FULLY CLEAR THROUGH THE
NIGHT GIVEN NEARLY OVERHEAD SURFACE HIGH PRESSURE.

HIGH PRESSURE SETTLES EAST OF THE AREA ON FRIDAY WITH RETURN FLOW
DEVELOPING.  DEEP MOISTURE REMAINS SOUTH AND WEST OF THE AREA
THROUGH THE DAY...HOWEVER...WITH ONLY MODEST WARM AIR ADVECTION.
THE RESULT SHOULD BE A P/MSUNNY DAY WITH SOME HIGH CLOUDINESS
SPILLING EAST FROM CONVECTION LIKELY TO DEVELOP OVER THE NORTHERN
MIDWEST DUE TO A SMALL SCALE NORTHERN STREAM DISTURBANCE.  T85S WARM
A DEGREE OR TWO AND WITH MORE SUNSHINE EXPECT HIGHS IN THE MIDDLE TO
UPPER 70S FROM NORTH TO SOUTH WITH COOLER TEMPS ALONG THE
LAKESHORES...PARTICULARLY ALONG LAKE MICHIGAN.

A SERIES OF DISTURBANCES IN THE WEST-NORTHWEST FLOW ALOFT LOOK TO
IMPACT THE AREA THROUGH THE UPCOMING WEEKEND.  WHILE I HAVE LITTLE
TO NO CONFIDENCE ON THE DETAILS OF THESE FEATURES...I THINK IT WILL
BE A MORE UNSETTLED PERIOD AS THESE FEATURES INTERACT WITH A NEARBY
FRONTAL ZONE. THIS SETUP COULD FAVOR ONE TO TWO MCS/S IMPACTING
THE REGION...SO WE/LL HAVE TO KEEP AN EYE ON THIS PERIOD FOR HEAVY
RAIN/SVR POTENTIAL. WILL CERTAINLY KEEP POPS IN THE CHANCE
CATEGORY AS CONFIDENCE IN PLACEMENT/TIMING IN DOUBT. DROPPED
TEMPS JUST SLIGHTLY DURING THIS PERIOD GIVEN POTENTIAL CONVECTIVE
CONTAMINATION...WITH HIGHS LOWER THAN THOSE IMPLIED BY THE TEMPS
AT H85.

AS WE MOVE INTO THE FIRST HALF OF NEXT WEEK...THE FLOW AMPLIFICATION
MENTIONED ABOVE SHOULD FINALLY BE ABLE TO DRIVE THE NEARBY
BAROCLINIC ZONE SOUTH...WITH DRIER AIR FILTERING INTO THE REGION.
WILL MAINTAIN GOING DRY FORECAST THROUGH THE END OF THE PERIOD AND
SLOWLY BEGIN TO LOWER TEMPERATURES.  IT/S LOOKING MORE AND MORE LIKE
AN ANOMALOUSLY COOL PERIOD GIVEN T85S DROPPING BELOW 10C WITH THE
ECMWF SUGGESTING T85S MAY MAKE A RUN AT 0C!!  WILL DROP
HIGHS...PARTICULARLY ON TUESDAY/WEDNESDAY /DOWN ABOUT A CATEGORY/
INTO THE LOWER/MIDDLE 70S...BUT THESE MAY STILL BE TOO OPTIMISTIC IF
GOING TRENDS IN THE GUIDANCE CONTINUE.  IN ANY CASE...TEMPERATURES
BELOW SEASONAL NORMS ARE LOOKING INCREASINGLY LIKELY...AS WELL AS
DRY CONDITIONS.

ARNOTT

&&

.MARINE.../ISSUED AT 334 PM/

SOUTHWEST WINDS WILL SHIFT NORTHWEST THIS EVENING AS A COLD FRONT
PUSHES THROUGH THE GREAT LAKES REGION. BEFORE THE COLD FRONT MOVES
THROUGH THIS EVENING...SHOWERS AND EMBEDDED THUNDERSTORMS ARE
POSSIBLE.

NORTHWEST WINDS WILL FRESHEN BEHIND THE DEPARTING COLD FRONT
DURING THE DAY THURSDAY WITH CLEARING SKIES. CONDITIONS WILL
APPROACH THOSE HAZARDOUS TO SMALL CRAFT DURING THE DAY THURSDAY.

HIGH PRESSURE SETTLES OVERHEAD THURSDAY NIGHT WITH MOSTLY CLEAR
SKIES AND WINDS BECOMING LIGHT.

ARNOTT

&&

.AVIATION.../ISSUED AT 728 PM/...VALID FOR 00Z TAFS

WAVY COLD FRONT PRESSING EASTWARD ACROSS WI. STRONG TSRA HAVE
RECENTLY DEVELOPED IN NORTHERN WI...W AND N OF GRB. HOWEVER...
AIRMASS OVER NORTHERN MI IS ONLY MARGINALLY UNSTABLE (AT BEST) GIVEN
LIMITED SUNSHINE TODAY. THUS...UPSTREAM STORMS WILL WEAKEN...WITH A
BAND OF SHOWERS (AND MAYBE A RUMBLE OF THUNDER) FOR THE TAF SITES
LATE EVENING AND EARLY OVERNIGHT. COOLER AND DRIER AIR WILL ENTER
THE REGION ON FRIDAY...THOUGH APN COULD SEE MVFR CONDITIONS FOR A
FEW HOURS IN THE MORNING.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jun 23, 8:47 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
847 PM EDT WED JUN 23 2010

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
242315-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
847 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY
BEFORE 2 AM. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.. HOWEVER...A
FEW STRONG TO SEVERE STORMS REMAIN POSSIBLE...ESPECIALLY NEAR AND
SOUTH OF M-72. ANY SEVERE THUNDERSTORMS WILL PRODUCE DAMAGING WIND
GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION FRIDAY NIGHT THROUGH
SUNDAY. IT IS TOO EARLY TO DETERMINE THE LIKELIHOOD OF SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS
SHOULD PASS ON ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER
SERVICE.

ARNOTT/JZ

In the hours before

Special weather statement, Jun 23, 9:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
948 PM EDT WED JUN 23 2010

MIZ020-025-240230-
BENZIE MI-LEELANAU MI-
948 PM EDT WED JUN 23 2010

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES WEST OF
GLEN HAVEN TO 45 MILES WEST OF FRANKFORT...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
GLEN HAVEN AND GLEN ARBOR AROUND 1025 PM EDT.
EMPIRE...BURDICKVILLE...FRANKFORT...ELBERTA...PLATTE TOWNSHIP AND
MAPLE CITY AROUND 1030 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:30 PM EDTSpecial Marine WarningAPX105 min
Jun 23, 10:56 PM EDTSevere Thunderstorm WarningAPXBenzie, Manistee, Wexford64 min
Jun 24, 10:45 AM EDTSmall Craft AdvisoryAPX5 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.